MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID M, POST AUG, RIGHT; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID M, POST AUG, RIGHT; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-33
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation (d10) concomitant device(s): (b)(6), 300-10-45 - equinoxe replicator plate 4.5mm o/s.(b)(6), 300-20-02 - equinox square torque define screw drive kit.(b)(6), 300-30-08 - equinoxe preserve stem 8mm.(b)(6), 310-01-47 - equinoxe, humeral head short, 47mm (beta).(b)(6), 314-13-33 - equinoxe cage glenoid m, post aug, right.
 
Event or Problem Description
It was reported that a 78 yo male patient, initial right shoulder implanted on (b)(6) 2019, underwent a revision procedure on (b)(6) 2024, approximately 4 years 3 months post the initial procedure.The patient had progressive deterioration of their implant.The surgeon elected to remove the implants due to implant failure which were worn over time while in situ.The patient was revised to exactech devices.During the procedure, the surgeon was able to retain the existing stem and he revised the glenoid to a reverse construct.All pieces of the implant which were worn and fragmented were removed from the patient.There were no surgical delays during the procedure.The patient was last known to be in stable condition following the event.No x-rays were provided.The explanted devices are available for return, device images were provided.No further information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b, c, d, e, g.The revision reported was likely the result of prosthesis wear and fracture of the caged glenoid component.The cause of glenoid wear and fracture cannot be conclusively determined but may be related to improper device orientation during implantation resulting in abnormal and/or unintended forces.Potential contributions of user or patient-related considerations to the event could not be assessed from the information provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE CAGE GLENOID M, POST AUG, RIGHT
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19153924
Report Number1038671-2024-00923
Device Sequence Number7960720
Product Code KWT
UDI-Device Identifier10885862201010
UDI-Public10885862201010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Catalogue Number314-13-33
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1415-2024
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Patient Age78 YR
Patient SexMale
Patient Weight76 KG